Winter Weather, Carbon
- When
- February 29, 4:00 PM EST to 11:59 PM EST
- Where
- Carbon forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.918, -75.709 (the zone’s center; the record gives no point)
A clipper type low pressure system brought snow to the Poconos and snow and then rain in Berks County, the Lehigh Valley and the northern Philadelphia suburbs on February 29th into March 1st. Accumulations averaged two to five inches in the Poconos and around an inch in Berks County, the Lehigh Valley and the far northern Philadelphia suburbs.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A clipper type low pressure system brought snow to the Poconos and snow and then rain in Berks County, the Lehigh Valley and the northern Philadelphia suburbs on February 29th into March 1st. Accumulations averaged two to five inches in the Poconos and around an inch in Berks County, the Lehigh Valley and the far northern Philadelphia suburbs. Snow began during the late afternoon on February 29th in the Poconos and then spread into the rest of the area by the early evening. The snow changed to rain after Midnight EST on March 1st in the far northern suburbs of Philadelphia, Berks County and the Lehigh Valley. Precipitation stayed all snow in the Poconos. Precipitation ended before sunrise on March 1st. The change to rain, lighter overall precipitation amounts and marginal (around freezing) temperatures limited accumulations south of the Poconos.
Actual accumulations included 4.5 inches in Pocono Summit (Monroe County), 4.0 inches in Lake Harmony (Carbon County), 2.5 inches in Tobyhanna (Monroe County), 2.0 inches in Lehighton (Carbon County), 1.2 inches in Springtown (Bucks County), 1.1 inches in Martins Creek (Northampton County), 1.0 inch at the Lehigh valley International Airport and 0.4 inches in Hamburg (Berks County) and Furlong (Bucks County).
The clipper low pressure system moved from North Dakota on the morning of February 28th east into southern Wisconsin on the morning of February 29th and through the Saint Lawrence River Valley on March 1st.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 29, 1:00 PM EST, 3 hours earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
100 PM EST FRI FEB 29 2008
.SYNOPSIS...
A RIDGE OF HIGH PRESSURE ALONG THE COAST THIS MORNING WILL MOVE OUT
TO SEA THIS AFTERNOON. LOW PRESSURE WILL MOVE EAST-SOUTHEASTWARD
THROUGH THE GREAT LAKES THIS AFTERNOON AND EARLY TONIGHT AND INTO
NEW ENGLAND BY SATURDAY AFTERNOON. THIS WILL BRING A WARM FRONT
NORTHWARD INTO OUR REGION THIS EVENING, FOLLOWED BY A COLD FRONT
EARLY SATURDAY MORNING. ANOTHER AREA OF HIGH PRESSURE WILL BUILD
TOWARD OUR REGION SATURDAY NIGHT AND BE OVER THE AREA SUNDAY BEFORE
MOVING OFFSHORE EARLY NEXT WEEK. AN INTENSE LOW PRESSURE SYSTEM IS
FORECAST TO MOVE FROM THE GULF COAST STATES TUESDAY NORTHEASTWARD
INTO PENNSYLVANIA WEDNESDAY AND INTO THE CANADIAN MARITIMES THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AT 1230 PM, THE AXIS OF THE SURFACE HIGH WAS OFF THE COASTS OF NEW
JERSEY AND DELAWARE AND IT WAS CONTINUING TO DRIFT OUT TO SEA. THE
SKY OVER OUR FORECAST AREA WAS MOSTLY CLEAR, TEMPS WERE GENERALLY IN
THE 20S NORTH AND IN THE 30S SOUTH, AND DEW POINT TEMPS WERE MAINLY
IN THE SINGLE DIGITS.
THE LEADING EDGE OF A DECK OF MID LEVEL CLOUDS WAS APPROACHING FROM
THE WEST. THE MID LEVEL CLOUDS SHOULD OVERSPREAD EASTERN
PENNSYLVANIA, THE UPPER DELMARVA AND NEW JERSEY DURING THE EARLY
AFTERNOON.
SOME LIGHT SNOW, IN THE INITIAL SHOT OF WARM ADVECTION, WAS AS FAR
EAST AS WESTERN PENNSYLVANIA AT 1230 PM. MEANWHILE, THE MORE
SUBSTANTIAL PRECIP WAS OVER KENTUCKY AND TENNESSEE.
IT CONTINUES TO APPEARS AS THOUGH SOME LIGHT PRECIP WILL BEGIN TO
ARRIVE IN OUR REGION DURING THE EVENING COMMUTE. IT SHOULD BE
MAINLY SNOW FOR BERKS COUNTY, THE LEHIGH VALLEY, THE POCONOS AND
NORTHERN NEW JERSEY. SNOW, PERHAPS MIXED WITH A LITTLE RAIN, IS
ANTICIPATED FOR SOUTHEASTERN PENNSYLVANIA, THE FAR UPPER DELMARVA
AND PARTS OF CENTRAL AND SOUTHERN NEW JERSEY. THE PRECIP PROBABLY
WILL NOT ARRIVE UNTIL AFTER 700 PM OR SO IN EXTREME SOUTHERN NEW
JERSEY AND IN OUR COUNTIES ON THE DELMARVA SOUTH OF THE CANAL.
IT SHOULD TAKE A LITTLE TIME FOR THE PRECIP TO OVERCOME THE LOW DEW
POINT TEMPS THAT SHOULD STILL BE IN PLACE IN OUR NORTHERN COUNTIES
LATE IN THE DAY. MEANWHILE, THE DEVELOPING ONSHORE FLOW MAY ALLOW
DEW POINT TEMPS TO RISE AT LEAST INTO THE LOWER OR MIDDLE 20S ON THE
COASTAL PLAIN BY DARK.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
MOST OF THE ACTION WITH THE CLIPPER EVENT WILL BE IN THE EARLY
PORTION OF THIS SHORT TERM PERIOD. CONFIDENCE IS PRETTY HIGH ON
THE EXPECTED TRACK OF THE SURFACE AND UPPER LOWS, INTENSIFICATION
OF THE UPPER TROUGH, AND CONSEQUENT PRECIPITATION GENERATION BASED
ON THE SURPRISING SIMILARITY OF THE GFS AND THE NAM. QPF AMOUNTS
SEEM TO BE HIGHER ON THE GFS, THOUGH, INDICATING THAT WE SHOULD
BOOST PRECIPITATION AMOUNTS SLIGHTLY TO THE QUARTER TO ALMOST 4
TENTHS INCH RANGE NORTH, RANGING DOWN TO A QUARTER INCH OR LESS
SOUTH. GIVEN THAT IDEA, SNOW AMOUNTS WERE INCREASED SLIGHTLY NORTH.
ON TOP OF THAT, THE MODELS, AS NOTED ABOVE (INCLUDING MODEL
SOUNDINGS) WERE COLDER WITH THE 00Z RUN AS COMPARED WITH 24 HOURS
AGO, CONTINUING THE TREND NOTICED YESTERDAY. GIVEN THAT, SNOW WAS
INCREASED FURTHER SOUTH THAN PREVIOUSLY THOUGHT. THIS MEANT THAT
SNOW AMOUNTS OF 2 TO 5 INCHES ARE NOW FORECAST FOR THE NORTHERN
TWO-FIFTHS OF OUR AREA, NECESSITATING A SNOW ADVISORY WITH THIS
MORNINGS PACKAGE. IN FACT, THE GFS, INCLUDING THE GFS MOS
STATISTICAL GUIDANCE FOR MPO, IS INDICATING AROUND 6 INCHES OF
SNOW FOR MPO. AT FIRST GLANCE THIS IS SUSPECT, BUT, AFTER TAKING
INTO CONSIDERATION THE SIGNIFICANT INTENSIFICATION OF THE UPPER
TROUGH, WHICH ALMOST TAKES ON A NEGATIVE TILT, AS WELL AS TERRAIN
INTERACTIONS, ONE CAN ENVISION A 10 TO 12 HOUR PERIOD OF TIME
(BASICALLY FROM 00Z TO 10Z OR 12Z) IN WHICH ACCUMULATIONS WILL BE
POSSIBLE. 6 INCHES IS NOT OUT OF THE QUESTION FOR OUR FAR NORTHERN
ZONES, AND THE DAY SHIFT IS URGED TO MONITOR SUBSEQUENT MODEL
DEVELOPMENT FOR WARNING PURPOSES THIS MAY BE ESPECIALLY TRUE FOR
THE EVENING OR EVEN NEXT MIDNIGHT SHIFT IN NOWCASTING MODE.
ANYWAY, AN ADVISORY WAS ISSUED FOR NOW, AS HIGH-END AS IT COULD BE
MADE FOR OUR NORTHERN AREAS. SINCE THE MODELS TRENDED COLDER, THE
ADVISORY WAS STRETCHED AS FAR SOUTH AS BERKS PENNSYLVANIA THROUGH
THE UPPER PORTIONS OF MONTGOMERY AND BUCKS EASTWARD TO HUNTERDON
AND SOMERSET COUNTIES IN NEW JERSEY, THINKING THAT THE NORTHERN
AND NORTHWESTERN PARTS OF THOSE LOWER COUNTIES WILL GET THE
HIGHER AMOUNTS, ALTHOUGH SOME RAIN MAY MIX IN AND KEEP AMOUNTS
DOWN AS COMPARED TO THOSE FURTHER NORTH. THIS IS WHERE THE
CONFIDENCE LEVEL DROPS WAY DOWN BUT, SINCE ITS ONLY AN ADVISORY,
IT WAS FELT WORTH ISSUING FOR PUBLIC NOTICE AND ACTION.
THE FRONT SEEMS TO MOVE BY LATE TONIGHT OR EARLY SATURDAY MORNING,
AND ONLY LINGERING SNOW SHOWERS NORTH AND RAIN SHOWERS SOUTH,
MIXED PRECIPITATION IN A TRANSITION ZONE (WHICH ITSELF MAY
TRANSITION/MOVE), ARE KEPT FOR SATURDAY MORNING. SOME ADDITIONAL
ACCUMULATION COULD OCCUR NORTH IF THERES ENOUGH RESIDUAL
MOISTURE, BUT THAT MOISTURE IS LIKELY TO DRIBBLE AWAY.
THEN, THE REST OF SATURDAY LOOKS TO BE IN A NORTHWEST FLOW
REGIME, WITH HIGH PRESSURE APPROACHING FOR SATURDAY NIGHT.
A BLEND OF GFS AND ETA MOS WAS GENERALLY USED FOR MAXES AND MINS
SATURDAY.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
THE SLIGHTLY MORE PROGRESSIVE SOLUTIONS AS OFFERED BY THE GFS AND
ECMWF WERE PREFERRED WITH THE INTENSE LOW AFFECTING THE AREA
THROUGH MIDWEEK. WE WILL CENTER ON TUESDAY AND TUESDAY NIGHT AS
THE HIGHEST CHANCES FOR PRECIPITATION. THE FARTHER WEST THE LOW
GOES WOULD BE A BENEFIT FOR COASTAL COMMUNITIES, AS WE WILL BE NEAR
SPRING TIDES ASSOCIATED WITH THE NEW MOON. WITH THE GULF OPEN FOR
BUSINESS AND A RATHER INTENSE LOW, THE 00Z EURO 2-4 EVENT
PRECIPITATION TOTAL (1-3 ON ITS LATEST 12Z RUN) WOULD BE NOTHING
TO SNEEZE AT, AS OUR GROUND IS ALREADY SATURATED AND THE MAJORITY
OF THE PRECIPITATION WOULD FALL AS LIQUID. AS THE LOW PRESSURE
SYSTEM LIFTS NORTHWARD AND COLDER AIR COMES ACROSS (WHETHER ITS
WITH THE CLOSED LOW PASSING THROUGH OUR AREA OR NOT), THERE IS
THE LIKELIHOOD OF PRECIPITATION ENDING AS SNOW. GIVEN THE PAUCITY
OF BOUNDARY LAYER COLD AIR AT THIS TIME, THIS WOULD FAVOR THE
TYPICAL HIGHER TERRAIN NORTHWEST ZONES.
OUTSIDE OF THIS EVENT, THE REST OF THE EXTENDED PERIOD LOOKS
TRANQUIL BY COMPARISON. MONDAY SHOULD BE A RELATIVELY MILD DAY AS
ANY PRECIPITATION ASSOCIATED WITH THE WEAKENING COLD FRONT SHOULD
HOLD OFF UNTIL MONDAY NIGHT. THE NEXT COLD FRONTAL PASSAGE IS THEN
EXPECTED TO AFFECT OUR AREA EITHER THURSDAY OR THURSDAY NIGHT.
WEDNESDAYS FORECAST MIGHT BE A BIT TOO PESSIMISTIC IF THE SYSTEM
PROGRESSES ON OR CLOSE TO SCHEDULE. FOR NOW WE LOWERED POPS AND
TRENDED TOWARD A SLIGHTLY FASTER SOLUTION.
&&
.AVIATION /18Z FRIDAY THROUGH TUESDAY/...
MAINLY VFR CONDITIONS ARE EXPECTED AT ALL EIGHT OF OUR TAF SITES
THROUGH 00Z, WITH SOME ALTOCUMULUS BUILDING IN FROM THE WEST DURING
THE COURSE OF THE AFTERNOON. A LIGHT SOUTHEAST SURFACE FLOW IS
EXPECTED TO DEVELOP ON THE COASTAL PLAIN.
PRECIP WILL BEGIN TO MOVE IN FROM THE WEST AND SOUTHWEST THIS
EVENING. THE MAIN SHOT OF PRECIP WILL AFFECT OUR TAF SITES BETWEEN
0100Z AND 0700Z. THE PRECIP TYPE SHOULD BE ALL SNOW AT KRDG AND
KABE. KTTN SHOULD SEE MAINLY SNOW, WITH PERHAPS SOME RAIN MIXING IN
AFTER 0600Z. BOTH KPNE AND KPHL ARE EXPECTED TO RECEIVE MAINLY SNOW
UNTIL ABOUT 0500Z, CHANGING TO RAIN AFTER THAT TIME. KILG IS
EXPECTED TO SEE A MIX THROUGH ABOUT 0400Z THEN JUST RAIN. FOR KMIV
AND KACY, THE PRECIP EVENT SHOULD BE ALMOST ALL RAIN.
CONDITIONS WILL LIKELY DROP INTO THE MVFR AND VFR CATEGORIES FOR
TONIGHT. THE LOCATIONS WHERE SNOW IS EXPECTED HAVE THE GREATER
CHANCE OF SPENDING A SUBSTANTIAL AMOUNT OF TIME IN THE IFR
CATEGORY.
THE MAIN AREA OF PRECIP SHOULD PULL TO THE EAST AND NORTHEAST OF OUR
REGION BY ABOUT 0700Z OR 0800Z, WITH SOME LINGERING LIGHT PRECIP AND
MVFR CEILINGS INTO SATURDAY MORNING. BY ABOUT 1500Z ON SATURDAY, A
BRISK WEST NORTHWEST WIND WILL DEVELOP, BRINGING DRIER AIR INTO THE
REGION ALONG WITH A RETURN TO VFR CONDITIONS.
FOR THE OVERNIGHT PERIOD, WEVE INSERTED THE MENTION OF LOW LEVEL
WIND SHEAR. A SOUTHERLY LOW LEVEL JET AROUND 40 TO 50 KNOTS IS
EXPECTED TO PASS OVER OUR REGION.
OUTLOOK...
DRY AIR WILL BUILD IN FROM THE WEST FOR THE PERIOD FROM LATE
SATURDAY INTO MONDAY. ANOTHER ROUND OF PRECIP, MAINLY RAIN, IS
FORECAST FOR MONDAY NIGHT INTO TUESDAY.
.MARINE...
THE QUIET CONDITIONS OVER THE WATERS THIS MORNING WILL BEGIN TO
CHANGE LATER TODAY WITH THE APPROACH OF THE COLD FRONT. WINDS WILL
COME AROUND TO SOUTHERLY TODAY AND BEGIN TO INCREASE. WE EXPECT THEM
TO RISE TO ADVISORY LEVELS AROUND DUSK. A MARINE LAYER SHOULD KEEP
US FROM EXPERIENCING THE 40 KT WINDS ABOVE THE SURFACE IN ADVANCE OF
THE FRONT.
THE FRONT PASSES ACROSS THE WATERS AFTER DAYBREAK SATURDAY, AND
THERE ARE TWO SHOTS OF COLD AIR ADVECTION. THE FIRST COMES ON
SATURDAY AND THE SECOND COMES SATURDAY NIGHT. FOR NOW WE WILL KEEP
THE GUSTS WITH THE FIRST BELOW 34 KT AND GO WITH A TWO-PERIOD
ADVISORY. A GALE MAY EVENTUALLY BE NEEDED WITH THE SECOND SHOT OF
COLD AIR.
HIGH PRESSURE IS FORECAST TO BUILD IN FROM THE WEST FOR LATE SUNDAY
INTO MONDAY. A FRONTAL BOUNDARY IS THEN EXPECTED TO APPROACH FROM
THE WEST ON MONDAY NIGHT, WITH LOW PRESSURE MOVING UP FROM THE
SOUTHWEST ON TUESDAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...SNOW ADVISORY FROM 5 PM THIS AFTERNOON TO 9 AM EST SATURDAY
FOR PAZ054-055-060>062-068-069.
NJ...SNOW ADVISORY FROM 5 PM THIS AFTERNOON TO 9 AM EST SATURDAY
FOR NJZ001-007>010.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 PM EST
SATURDAY FOR ANZ430-431-450>455.
&&
NEAR TERM...IOVINO
AVIATION...IOVINO
MARINE...DELISIHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 330 AM EST FRI FEB 29 2008 NJZ001-007>010-PAZ054-055-060>062-068-069-010900- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-MONTGOMERY-BUCKS- 330 AM EST FRI FEB 29 2008 ...SNOW ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SNOW ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON, TONIGHT, AND INTO SATURDAY MORNING. ALSO, AN INTENSE LOW PRESSURE SYSTEM IS EXPECTED TO SPREAD RAIN AND SNOW ACROSS THE REGION FROM MONDAY NIGHT INTO WEDNESDAY. THE STEADIEST AND HEAVIEST PRECIPITATION IS ANTICIPATED TO OCCUR EITHER TUESDAY OR TUESDAY NIGHT. DEZ001-MDZ008-NJZ012>020-026-027-PAZ067-070-071-010900- NEW CASTLE-CECIL-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER- SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CHESTER-DELAWARE-PHILADELPHIA- 330 AM EST FRI FEB 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SNOW...MIXING WITH RAIN...WILL DEVELOP LATE THIS AFTERNOON OR THIS EVENING AND THEN LIKELY CHANGE TO RAIN TONIGHT. ANY ACCUMULATIONS WILL BE AROUND 1 INCH OR LESS MAINLY EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN INTENSE LOW PRESSURE SYSTEM IS EXPECTED TO SPREAD MAINLY RAIN ACROSS THE REGION FROM MONDAY NIGHT INTO WEDNESDAY. THE STEADIEST AND HEAVIEST PRECIPITATION IS ANTICIPATED TO OCCUR EITHER TUESDAY OR TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ012-015-019-020-NJZ021>025-010900- KENT DE-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC- 330 AM EST FRI FEB 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN INTENSE LOW PRESSURE SYSTEM IS EXPECTED TO SPREAD MAINLY RAIN ACROSS THE REGION FROM MONDAY NIGHT INTO WEDNESDAY. THE STEADIEST AND HEAVIEST PRECIPITATION IS ANTICIPATED TO OCCUR EITHER TUESDAY OR TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-010900- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 330 AM EST FRI FEB 29 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 345 PM EST FRI FEB 29 2008 DEZ001-MDZ008-NJZ012-013-015>020-027-PAZ067-070-071-010400- NEW CASTLE-CECIL-MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN- SOUTHEASTERN BURLINGTON-CHESTER-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...ELKTON...NEW BRUNSWICK... FREEHOLD...TRENTON...PENNSVILLE...GLASSBORO...CAMDEN... CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JACKSON... WHARTON STATE FOREST...WEST CHESTER...MEDIA 345 PM EST FRI FEB 29 2008 ...SOME SNOW ACCUMULATION EXPECTED TONIGHT... A FAST MOVING LOW PRESSURE SYSTEM WILL TRACK TO OUR NORTH LATE TONIGHT. A PERIOD OF SNOW IS EXPECTED TO OVERSPREAD OUR AREA FROM WEST TO EAST THIS EVENING AND CONTINUE INTO THE EARLY OVERNIGHT HOURS. THE SNOW ACCUMULATIONS SHOULD RANGE FROM A COATING TO AN INCH OR TWO BEFORE MIXING WITH AND CHANGING TO PLAIN RAIN, WITH THE GREATER ACCUMULATIONS OCCURRING FOR AREAS FARTHER INLAND FROM THE COAST. THE ARRIVAL TIME OF THE SNOW THIS EVENING SHOULD BE BETWEEN 6 PM AND 8 PM. A RELATIVELY QUICK BURST OF SNOW DURING THE FIRST HALF OF TONIGHT, ALONG WITH TEMPERATURES AT OR BELOW FREEZING, CAN CAUSE AREAS OF SLIPPERY TRAVEL TONIGHT AND WILL GREATLY REDUCE THE VISIBILITY AT TIMES. HOWEVER, THE TEMPERATURES SHOULD GRADUALLY RISE LATER TONIGHT. WHEN THE SNOW MIXES WITH AND CHANGES TO RAIN, SLUSHY CONDITIONS WILL BE ENHANCED ON ROADWAYS THAT HAD AN ACCUMULATION OF SNOW. AS A RESULT, USE EXTRA CAUTION IF TRAVELING AS UNTREATED ROADS CAN BECOME SLIPPERY FOR A TIME. WATCH ESPECIALLY THE BRIDGES, OVERPASSES AND OTHER ELEVATED STRUCTURES AS THEY TEND TO BECOME SLIPPERY FIRST. A COLD FRONT WILL SWEEP ACROSS THE REGION EARLY SATURDAY MORNING, ENDING ANY LINGERING PRECIPITATION. GORSE/AMC
The national radar mosaic for the moment the first event began.
6 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2008Every state in 2008This day in weather historyWarnings in Pennsylvania, February 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 79443, 79445, 79441, 79442, 79444, 79446.